Alert archive / Georgia / Tornado Warnings in 1996

Tornado Warning 15, NWS Tallahassee, FL

September 16, 1996Baker County, Georgia

NWS Tallahassee, FL issued this tornado warning at Sep 16, 1996, 5:42 PM EDT for Baker County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 1996, 5:42 PM EDT (21:42 UTC)
Expired
Sep 16, 1996, 6:15 PM EDT
In force
33 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Baker County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1996-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1996-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1484 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
1.5
Supercell composite
13.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 162146
TORTLH
GAC007-162215-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT MON SEP 16 1996
 
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  615 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST GEORGIA
 
   ...BAKER COUNTY
 
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO IN
SOUTHERN BAKER COUNTY OF SOUTHWEST GEORGIA. THIS STORM IS JUST SOUTHWEST
OF NEWTON GEORGIA AND IS MOVING EAST AT 15 TO 20 MPH.
 
 
 
IF THREATENING WEATHER IS APROACHING YOU...TAKE SHELTER.  IF YOU
HAVE SEVERE WEATHER TO REPORT... ASK YOUR LOCAL LAW ENFORCEMENT
AGENCY TO RELAY THE REPORT TO THE RNATIONAL WEATHER SERVICE
IN TALLAHASSEE.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Sep 16, 3:01 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Sep 16, 3:01 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EDT MON SEP 16 1996

LATEST MDL RUNS INDCT FNT TO RMN TO N WITH SW FRLO CONTG ACRS FCST
AREA THRU NXT FCST PD AND BEYOND. HWVR GUIDA.NCE ALSO INDCTS SGFNT
DRYING THRU NXT FCST PD. EXPCT SM THINNING IN CLDS LTR TNGT AND WITH
WDSPRD PCPN AND LOTS OF LO LVL MSTR EXPCT FOG DVLPMT MANY AREAS BY
ERLY TUE. OTRW DCRSG POPS LUK ON TRAK AND REFLECTED IN TERMINAL FCSTS.
DUVAL

Nearby

Tornado Warnings in Georgia, 1996Every tornado warning in 1996Tornadoes in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.